MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US AML SM STATURE 10.5MM; AML IMPLANT : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US AML SM STATURE 10.5MM; AML IMPLANT : HIP FEMORAL STEM
Model Number 1554-01-105
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 12/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Removal of a broken 10.5 aml stem from a patient, the stem broke halfway down the shaft.The patient did not fracture her leg it was a device manufacturing failure, it was removed from the patient and revised.There was an asr implant in the patient that the head and taper was also removed.The taper was coldwelded into the patient and it could not be taken out and unable to read serial or lot number.
 
Event or Problem Description
Affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - no device associated with this report was received for examination.Examination of a provided x-ray image does confirm a near mid shaft fracture of the femoral stem.A root cause cannot be determined using an x-ray image.A review of the device manufacturing records found no related deviations or anomalies.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot - a review of the device manufacturing records found no related deviations or anomalies.H10 additional narrative: added: b5.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Prior to revision on (b)(6) 2020, the patient was also experiencing pain.Task created to update pc as indicated.

Brand Name
AML SM STATURE 10.5MM
Common Device Name
AML IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11155395
Report Number1818910-2021-00905
Device Sequence Number3878657
Product Code LPH
UDI-Device Identifier10603295058205
UDI-Public10603295058205
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K012364
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1554-01-105
Device Catalogue Number155401105
Device Lot NumberB1DA21000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer01/07/2021
02/11/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date01/19/2021
02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASR CUP 43; ASR UNI FEMORAL IMPL SIZE 43; UNK HIP FEMORAL SLEEVE ASR; ASR CUP 43; ASR UNI FEMORAL IMPL SIZE 43; UNK HIP FEMORAL SLEEVE ASR
Patient Age75 YR